Alabama, 2006Damaging Wind in Alabama, May 29, 2006
May 29, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 29, 2:15 PM CST, 15 minutes earlier.
Area forecast discussion, May 29, 2:15 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CDT MON MAY 29 2006
.DISCUSSION...NOT MUCH CHANGE WAS DONE TO THE FORECAST PACKAGE.
TEMPERATURES WILL REMAIN WELL OVER 90S ON TUESDAY AND ON WEDNESDAY.
IN FACT...TEMPERATURES TOMORROW WILL BE SLIGHTLY WARMER THAN
TODAY DUE TO AN UPPER LEVEL HIGH PRESSURE THAT WILL BE IN PLACE
OVER THE FORECAST AREA. BOTH THE GFS AND NAM SHOW MUCH HIGHER 1000 TO
850 HEIGHTS AND 850 TEMPS. SO...NEEDLESS TO SAY...MOST AREAS WILL
BE FLIRTING AROUND THE MID 90S WITH A FEW AREAS GOING AS HIGH 97.
A FEW ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE...BUT COVERAGE
WILL BE SLIGHTLY LESS THAN TODAY DUE TO THE HIGH PRESSURE ALOFT.
SOME RELIEF IN TEMPERATURES IS EXPECTED NEXT WEEK STARTING FRIDAY AS A
COLD FRONT APPROACHES THE FORECAST AREA. THERE ARE SOME TIMING AND
PLACEMENT ISSUES WITH THE FRONT AS THE CURRENT GFS RUN MOVES THE
FRONT SLIGHTLY SLOWER THAN THE PREVIOUS RUN AND IT ALSO MOVES THE
FRONT ALL THE WAY DOWN TO THE COAST. WE ARE GETTING TO THE TIME OF
THE YEAR THAT FRONTS DO NOT MAKE IT THAT FAR SOUTH. HOWEVER...
THE GFS HAS BEEN PRETTY CONSISTENT WITH THE FRONT PLACEMENT.
SO...WILL CONTINUE WITH THAT THINKING AND WILL INCREASE POPS ON
FRIDAY TO MAKE UP FOR THE FRONT ADJUSTMENT.
NEXT WEEKEND LOOKS TO BE DRY WITH SLIGHTLY COOLER TEMPERATURES.
HIGH PRESSURE WILL BE IN PLACE ONCE AGAIN LIMITING OUR RAIN
CHANCES. ALTHOUGH MOS SHOW TEMPS IN THE MID 80S...I ACTUALLY THINK
THAT IT WILL WARMER THAN THAT. MOS TENDS TO UNDERESTIMATE
TEMPERATURES THIS TIME OF THE YEAR WHEN COLD FRONTS MOVE THROUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 68 93 69 90 / 10 10 10 10
ANNISTON 69 93 70 90 / 10 10 10 10
BIRMINGHAM 71 94 72 93 / 20 20 10 20
TUSCALOOSA 69 96 71 94 / 20 20 20 20
CALERA 70 94 71 92 / 20 20 10 20
AUBURN 69 94 71 91 / 10 10 10 10
MONTGOMERY 70 97 71 95 / 10 10 10 20
TROY 69 95 70 94 / 10 10 10 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
10/ARM
In the hours before
Special weather statement, May 29, 12:28 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 PM CDT MON MAY 29 2006
ALZ027-291900-
TALLADEGA-
128 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 200
PM CDT...
...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM JUST EAST OF THE CITY OF TALLADEGA...AND WAS NEARLY
STATIONARY.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALDO...MUNFORD AND
TALLADEGA THROUGH 200 PM CDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Special weather statement, May 29, 1:30 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CDT MON MAY 29 2006
ALZ019-026-292000-
CALHOUN-ST. CLAIR-
230 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN AND ST. CLAIR
COUNTIES UNTIL 300 PM CDT...
...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER RAGLAND...MOVING NORTHWEST AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR RAGLAND THROUGH 300
PM CDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Special weather statement, May 29, 2:10 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 PM CDT MON MAY 29 2006
ALZ032-292045-
HALE-
310 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HALE COUNTY UNTIL 345 PM
CDT...
...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES SOUTH OF WILEY...MOVING NORTH AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WILEY THROUGH 345 PM
CDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Local storm report, May 29, 2:17 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
05/29/2006 TALLADEGA AL EMERGENCY MNGR
10 TREES DOWN IN THE CITY LIMITS. ONE HOME DAMAGED BY A
FALLEN TREE.
0135 PM HAIL TALLADEGA 33.43N 86.10W
05/29/2006 E1.00 INCH TALLADEGA AL EMERGENCY MNGR
SEVERAL CARS DAMAGED IN WAL-MART PARKING LOT.
&&
JSIRMONSpecial weather statement, May 29, 2:18 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT MON MAY 29 2006
ALZ030-031-292045-
GREENE-SUMTER-
318 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER AND GREENE COUNTIES
UNTIL 345 PM CDT...
...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER EPES...MOVING NORTHWEST AT 15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR EPES...BOLIGEE AND
GAINESVILLE THROUGH 345 PM CDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Special weather statement, May 29, 2:21 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT MON MAY 29 2006
ALZ013-292100-
FAYETTE-
321 PM CDT MON MAY 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 400
PM CDT...
...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER FAYETTE...MOVING NORTHWEST AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FAYETTE...MOUNT
VERNON AND WAYSIDE THROUGH 400 PM CDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Thunderstorm Wind, Marengo
- When
- May 29, 2:30 PM CST
- Where
- Marengo County, Demopolis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.517, -87.833
Strong winds blew shopping carts into 8 vehicles, causing damage, at the Demopolis Wal-Mart. Small signs were knocked down, and there was minor roof damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Michigan, May 29, 200675 injured · 17 events
- Flash Flood in Texas, May 29, 20061 death · $10,000 · 1 event
- Damaging Winds and Lightning Strikes in Wisconsin, May 29, 20067 injured · $25,000 · 52 kt wind · 4 events
- Flash Flooding and Flooding in Illinois, May 29, 2006$32,000 · 1.75 in hail · 25 events
- Rip Current in Florida, May 29, 20066 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 2006$51,000 · 53 kt wind · 7 events
- Flash Flooding in Texas, May 29, 2006$57,000 · 4 events
- Flash Flooding and High Wind in Texas, May 29 to 30, 2006$50,000 · 53 kt wind · 4 events
- Flash Flood and Debris Flow in Puerto Rico, May 29, 2006$50,000 · 2 events
- Flash Flood in Texas, May 29, 2006$50,000 · 1 event
- Damaging Wind in Alabama, May 29, 2006$50,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kansas, May 29, 2006$15,000 · 1.25 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512403.